Alert archive / Ohio / Flash Flood Watches in 2006
Flash Flood Watch 6, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jul 27, 2006, 2:45 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jul 27, 2006, 3:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 2:45 PM EDT (18:45 UTC)
- In effect from
- Jul 27, 2006, 3:00 PM EDT
- Expired
- Jul 28, 2006, 10:49 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 1:37 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 27, 1:37 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 137 PM EDT THU JUL 27 2006 .AVIATION (18Z-18Z)... ANOTHER TRICKY FORECAST. CONVECTION AROUND AND E OF KCLE WILL CONT TO MOVE ENE THIS AFT. BIG QUESTION IS WHEN...WHERE AND IF MORE CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE APPROACHES FROM THE NW. CURRENTLY QUITE A BIT OF CLOUDINESS OVER NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT COUPLE HOURS. HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN IN WHERE INSTABILITY IS GREATER. IF THIS ACTIVITY DOES FORM IT WILL TRACK E ACROSS AND NEAR TAF SITES AFT 21Z. THUS...MOST SITES WILL GET A TEMPO FOR A FEW HOURS OF TSRA. STATIONARY FRONT WILL SAG FAR ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE. WILL FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z. && .SHORT TERM (TODAY THRU FRI NGT)... TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10 KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS. WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT. DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT AND WILL GENERALLY HAVE CATEGORICAL POPS. WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE BIG PICTURE INTO EARLY NEXT WEEK. GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT. && .LONG TERM (SAT THRU WED)... DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS (30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS... SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW. BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK/KUBINA AVIATION...KUBINA
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 27, 1:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 MEDINA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDYLocal storm report, Jul 27, 1:00 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG BURTON 40.99N 81.99W
07/27/2006 GEAUGA OH LAW ENFORCEMENT
TREE ON HOUSE. LIMBS DOWN ON ROADS.
&&
LOMBARDY
CORRECTED COUNTY NAME.The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 35 min |
| Jul 26, 8:09 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 33 min |
| Jul 26, 8:27 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 26, 10:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 27, 12:13 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 10:50 AM EDT | Special Marine Warning | CLE | 115 min | |
| Jul 27, 11:58 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 47 min |
| Jul 27, 12:22 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 27, 1:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 27, 2:09 PM EDT | Flash Flood Warning | CLE | Lake | 3 hr |
| Jul 27, 3:40 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:30 PM EDT | Flash Flood Warning | CLE | Lake | 7 hr |
| Jul 27, 4:59 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 27, 6:33 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
| Jul 27, 12:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 64 min |
| Jul 27, 12:59 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 46 min |
| Jul 27, 1:30 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
| Jul 27, 5:54 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.